View Full Version : Abilify...not for me


Christina519
11-16-12, 11:50 AM
Hi- i have a new doctor and he didn't agree with the cocktail I was on when I came to him so we've been testing out other meds. The latest one was Abilify. I don't know if anyone else had issues with this medication,but it made me feel awful! I would take it at night and the next day I would have a migraine headache and just felt blah. I was so sick to my stomach,I could not even think about food. I suffer from ADD and severe depression/anxiety. I've gone through the depression meds,so he decided to try bipolar meds I was OK with that,I understand I'm a hard case. I was wondering if anyone had any suggestions on what to try next. I worry about weight gain so I try to stay away from those,but any advice would be appreciated.
Thanks Christina

dogluver358
11-16-12, 01:30 PM
I don't have any advice on meds, but I did have a problem with Abilify too. I had akathesia, it was horrible, couldn't stop moving.

Raye
11-16-12, 07:12 PM
Abilify was a f****** nightmare for me. It made me a total zombie from 7am-until about 2pm, I could hardly even keep my eyes open, and I also took it at night.

I'm also the hard to treat kind. I've literally been on over 20 different anti depressants over the last 10 years and a month ago I was given Lamictal, which has been amazing and works wonders for me. Lamictal is a bi polar med and also used for hard to treat depression.

Good luck, I wish you the best.

known_guy
11-26-12, 09:16 PM
Thanks for sharing your experience. Abilify is what my psychiatrist suggests I try as an adjunct for my Major Depression, but I'm too hesitant to try it.

@Raye, do you find Lamictal causing you any form of noticeable cognitive impairment?

Raye
11-28-12, 09:38 AM
@ known guy,

I've had noticable cognitive impairment from as far back as I can remember, way before lamictal, but I don't see the lamictal making it any worse.

buddy
11-28-12, 10:32 AM
I've been of Abilify 30mgs. every morning along with Paxil 60mgs. I've been on this cocktail of drugs for almost 7 yrs. To me, the Abilify is like a miracle pill for my depression, anxiety & severe mood swings. I started out at 5mgs. & slowly worked it up to the 30mgs. I did get some side effects early on (legs moving/feeling uncomfortable) but as time went on they went away. I've suffered my whole life & this is the first time that I can say I feel really good. No more side effects after a little while. I also get it for free since I'm in the Patient Assistance Program which is wonderful since it's so expensive. I've been on so many different medications for over 20 yrs. & it's finally good to find something that works so well.

known_guy
12-05-12, 11:03 PM
Hmm, I have been considering trying Lamictal myself (one other possible medication to try other than the Abilify, as mentioned by my psychiatrist). Maybe I'll bring it up at my next appointment.

@buddy, I was told to try Abilify at 5mg initially and gradually increase using my own judgement as a guide; could you provide suggestions as to how to go about titration? Like, any clear signs to look out for that indicate it's "working"?